Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Having fluttering sensation in legs. What is causing this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 325 Questions
fluttering sensation in legs
Posted Wed, 25 Jul 2012 in General Health
Answered by Dr. Rajeev Chavda 26 minutes later

Thanks for the query. Your query seems incomplete. But I shall try to provide you with some useful recommendations pertaining to your query.

By fluttering sensation in legs or muscle fluttering I assume are twitches - these may be due to benign fasciculation syndrome (BFS), a condition in which there are involuntary twitches of various muscle groups, most commonly the legs but also the face, arms, eyes, and tongue. They are usually related to anxiety / stress, caffeine, and often occur after recent strenuous activity or muscle over-use. So it is important in such cases to reduce stress / anxiety levels and to reduce caffeine intake.

When BFS is suspected but not particularly bothersome or disabling, treatment is not necessary. However minimizing caffeine and stress, and treating anxiety (if it is present) will improve your symptoms.

In general, when fasciculation’s occur in the setting of associated symptoms such as progressive loss of sensation, tingling or numbness, weakness, and other symptoms, the cause may be due to a peripheral nervous system problem. If it is bothersome, I suggest you follow up with your primary doctor or a neurologist.

Further evaluation may include a study called Electromyograph (EMG) / neuropathy and for other causes of twitching.

Hope this suffices. Should you need any other information or if you have a specific query in mind, feel free to ask me. I will be glad to assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor